MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿; VENTRICULAR (ASSIST) BYPASS
Model Number 105581US
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pump preparation, the outflow graft had 3 threads at the distal end.The distal end of the outflow graft was snipped off and pump preparation continued.The outflow graft tip was passed off the sterile field.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section a1: corrected.Section d1: corrected.Section d4: corrected catalog number and primary udi.Manufacturer's investigation conclusion: evaluation of the returned outflow graft portion, as well as evaluation of the submitted photos, confirmed loose/fraying of the outflow graft.Approximately 1" of the distal end of the outflow graft (stretched out) was returned in like-new condition.Visual inspection of the outflow graft portion revealed loose threads/fraying on the edge.The remainder of the outflow graft was not returned as it was used to proceed with the implant.A manufacturing assessment (ma) task was initiated to address fraying of the outflow graft material out of box (oob).An awareness training to the manufacturing and quality assurance procedures was performed to address this issue.No further action was required.The patient remains ongoing on heartmate 3 left ventricular assist system (lvas) support with no further issues reported at this time.Review of the available device history records for the sealed outflow graft, lot number 9225820 showed no deviations from manufacturing or qa (quality assurance) specifications.The heartmate 3 lvas instructions for use (ifu) rev.C is currently available.Section 5 of this ifu contains instructions for unpacking the sealed outflow graft (5-15) and preparing the sealed outflow graft (5-16).Section 5 also states that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19006356
Report Number2916596-2024-01940
Device Sequence Number18487732
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public(01)00813024013266(10)9225820(17)251118
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2025
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number9225820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American